Alert archive / Louisiana / Flash Flood Warnings in 2002

Flash Flood Warning 1, NWS Shreveport, LA

January 24, 20025 parishes in Louisiana

NWS Shreveport, LA issued this flash flood warning at Jan 24, 2002, 11:22 AM CST for 5 parishes in Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 24, 2002, 11:22 AM CST (17:22 UTC)
Expired
Jan 24, 2002, 3:15 PM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Bienville Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2002-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2002-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1331 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
1.2
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 241722
FFWSHV
LAC013-049-061-073-111-242115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1121 AM CST THU JAN 24 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JACKSON PARISH IN NORTH CENTRAL LOUISIANA
  LINCOLN PARISH IN NORTH CENTRAL LOUISIANA
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA
  UNION PARISH IN NORTH CENTRAL LOUISIANA
  BIENVILLE PARISH IN NORTHWEST LOUISIANA

* UNTIL 315 PM CST

* AT 1121 AM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
  INDICATED VERY HEAVY RAIN FROM 14 MILES NORTHEAST OF STERLINGTON TO
  13 MILES SOUTH OF BIENVILLE...MOVING EAST AT 35 MPH.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  JACKSON PARISH IN NORTH CENTRAL LOUISIANA
  LINCOLN PARISH IN NORTH CENTRAL LOUISIANA
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA
  UNION PARISH IN NORTH CENTRAL LOUISIANA
  BIENVILLE PARISH IN NORTHWEST LOUISIANA
UNTIL 315 PM CST.

LAT...LON 3299 9262 3242 9296 3228 9335 3220 9263
          3230 9206 3296 9209

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 24, 10:30 AM CST, 52 minutes earlier.

Area forecast discussion, Jan 24, 10:30 AM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CST THU JAN 24 2002

FRONT HAS JUST MOVED THROUGH LFK BUT STILL NOT QUITE THROUGH MONROE
AT THIS TIME. BAND OF HEAVY TSTMS HAVE DEVELOPED ALONG THE BOUNDARY
AND IS SHIFTING SLOWLY NORTH...PRODUCING RAINFALL AMOUNTS BETWEEN
ONE AND TWO INCHES PER HOUR. BELIEVE THIS BAND WILL WEAKEN AS IT
MOVES NORTH AWAY FROM SURFACE BOUNDARY AND ANOTHER WILL FORM TO
SOUTH AND EAST OF CURRENT ONE. WITH THIS IN MIND...DO NOT THINK A
FLASH FLOOD WATCH IS NECESSARY...AS TRAINING DOES NOT APPEAR LIKELY.
ZONES ALREADY HAVE MENTION OF HEAVY RAINFALL...AND THIS SHOULD
SUFFICE THROUGH THE AFTERNOON...AND ANY FLOODING CAN BE COVERED WITH
WARNINGS. AS THE UPPER LEVEL SYSTEM ELONGATES AND SHIFTS EAST BY
TONIGHT...RAINFALL SHOULD TAPER OFF. WILL UPDATE ZONES TO CLEAN UP
WORDING AND ADD WIND GUSTS. THERE IS A BAND OF GUSTY WINDS...ABOUT
50 MILES WIDE...BEHIND FRONT WHERE PRESSURE GRADIENT IS RATHER
TIGHT. ALSO WILL UP POPS A NOTCH IN SOUTHEAST.

.SHV...NONE.

14

In the hours before

Special weather statement, Jan 24, 10:45 AM CST, 37 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241745-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 AM CST THU JAN 24 2002

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO OCCUR THIS
AFTERNOON AND EARLY TONIGHT ACROSS THE REGION. THE STORMS WILL BE
CONCENTRATED ALONG AND JUST BEHIND A COLD FRONT...WHICH WILL MOVE
ACROSS NORTH CENTRAL LOUISIANA AND DEEP EAST TEXAS BY EARLY THIS
AFTERNOON...PLACING IT SOUTH OF THE FORECAST AREA BY MID AFTERNOON.

A FEW STORMS MAY REACH SEVERE LIMITS THIS AFTERNOON...MAINLY OVER
EAST CENTRAL TEXAS AND NORTH CENTRAL LOUISIANA. SOME HAIL IS
POSSIBLE...ALONG WITH DAMAGING WINDS...AS COLDER AIR MOVES INTO THE
UPPER LEVELS OF THE ATMOSPHERE LATER THIS AFTERNOON.

SKYWARN NETWORKS...STORM SPOTTERS...AND EMERGENCY MANAGEMENT
OFFICIALS...SHOULD BE PREPARED FOR POSSIBLE ACTIVATION...THIS
AFTERNOON AND EARLY EVENING.

Nearby

Flash Flood Warnings in Louisiana, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.